5 doctors weighed in:

My friend just stopped abusing oxycontin, she thinks she has schizophrenia because she is seeing someone who isn't really there. Is this a side effect?

5 doctors weighed in
Dr. Holly Maes
Pediatrics
3 doctors agree

In brief: Could be

Withdrawl symptoms could involve hallucinations such as you describe.
Lots of things come in to play here - how much she was taking, how often she used, how quickly she is withdrawing - is she stopping cold turkey without the oversight of a doc? I would be a good friend and encourage her to get clean, but she likely needs professional help to do that, and could be dangerous if she doesn't get help.

In brief: Could be

Withdrawl symptoms could involve hallucinations such as you describe.
Lots of things come in to play here - how much she was taking, how often she used, how quickly she is withdrawing - is she stopping cold turkey without the oversight of a doc? I would be a good friend and encourage her to get clean, but she likely needs professional help to do that, and could be dangerous if she doesn't get help.
Dr. Holly Maes
Dr. Holly Maes
Thank
1 comment
Dr. Charles Barnhart
And by the way, that's not schizophrenia.
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
111,000 doctors available
Read more answers from doctors